MAUDE Adverse Event Report: BIO PROTECH INC. ELECTRODE, ECG, MONITORING, RT SNAP, REP; ELECTRODE, ELECTRODCARDIOGRAPH, MULTI-FUNCTION

BIO PROTECH INC. ELECTRODE, ECG, MONITORING, RT SNAP, REP; ELECTRODE, ELECTRODCARDIOGRAPH, MULTI-FUNCTION
Model Number E501RASR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received and forwarded to the manufacturing facility for investigation.A follow up report will be filed when the investigation is completed.
 
Event or Problem Description
A patient reportedly sustained a burn from the monitoring electrodes when his mri was done.The patient had just come from the ed to the nursing unit.There was no serious injury, but some of the staff are reporting that they thought the electrodes didn't have metal so were okay to leave them on.
 
Additional Manufacturer Narrative
Based on the suppliers results of investigation, the device history record review did not indicate any exception that could lead to the reported incident. no changes to the product specifications have been made per the supplier. the supplier has tested retained electrodes and determined that they are safe for use for mri scans. a general consideration when working with mri scans is that any conductive material, which will be inside the scan and in contact or close to the patient during scan, should not form conductive loops.This means that for example, the electrode wires should not be placed forming a loop.If the wires are forming a loop, the strong magnetic field of the scanner will generate an electric current in the wires that will heat the electrodes and consequently burn the patient¿s skin.  as a sample was not available for the investigation, the root cause for the reported issue could not be determined. at this time no additional action will be taken.

Brand Name
ELECTRODE, ECG, MONITORING, RT SNAP, REP
Common Device Name
ELECTRODE, ELECTRODCARDIOGRAPH, MULTI-FUNCTION
Manufacturer (Section D)
BIO PROTECH INC.
donghwas med. inst. comp.151-3
dongwagongdan-ro, munmak-eup
wonju-si, ganwon-do 220-8 01
KS  220-801
MDR Report Key6647749
Report Number1423537-2017-00108
Device Sequence Number11050187
Product Code MLN
UDI-Device Identifier00885380048398
UDI-Public00885380048398
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
Report Date (Section F) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE501RASR
Device Catalogue NumberE501RASR
Device Lot Number170210G
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/19/2017
Date Report to Manufacturer06/16/2017
Initial Date Received by Manufacturer 05/19/2017
Supplement Date Received by Manufacturer05/19/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/05/2017
Patient Sequence Number1